Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 16, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Jun 9, 2014, 11:34 AM CDT for Beaver County, Cimarron County, Texas County, Oklahoma; 10 counties in Texas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2014, 11:34 AM CDT (16:34 UTC)
- Expired
- Jun 9, 2014, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Roberts County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 113 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 4.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
369 WWUS74 KAMA 091634 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1134 AM CDT MON JUN 9 2014 OKZ001>003-TXZ001>010-100100- /O.NEW.KAMA.WI.Y.0016.140609T1634Z-140610T0100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN 1134 AM CDT MON JUN 9 2014 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE OKLAHOMA PANHANDLE AND THE NORTHERN AND CENTRAL TEXAS PANHANDLE. * EVENT...STRONG NORTHERLY WINDS OF 35 MPH WITH GUSTS TO AROUND 50 MPH IN THE WAKE OF A COLD FRONT WILL CONTINUE ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN AND CENTRAL TEXAS PANHANDLE THROUGH THIS EVENING. * TIMING...THE STRONG NORTHERLY WINDS WILL CONTINUE THIS AFTERNOON AND WILL START TO DIMINISH WITH THE APPROACH OF SUNSET. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING A CHALLENGE... ESPECIALLY FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES. LIGHT WEIGHT OUTDOOR ITEMS SUCH AS TRASH CONTAINERS AND LAWN FURNITURE CAN EASILY BY BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CLK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Jun 9, 6:22 AM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, Jun 9, 6:22 AM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 622 AM CDT MON JUN 9 2014 .AVIATION... A TIGHT PRESSURE GRADIENT WILL HELP TO INCREASE THE NORTHWEST TO NORTH WINDS INTO THE 25 TO 30 KNOT RANGE WITH HIGHER GUSTS TODAY. THE WINDS WILL DECREASE TO AROUND 10 KNOTS WITH THE SETTING SUN THIS EVENING. SKIES WILL REMAIN VFR. && .PREV DISCUSSION... /ISSUED 522 AM CDT MON JUN 9 2014/ DISCUSSION... THE LATEST MCS IS CURRENTLY EXITING THE SOUTHEAST TEXAS PANHANDLE. THIS WILL MARK THE LAST OF SEVERAL MCS/S WE HAVE SEEN IN THE ACTIVE PATTERN THAT HAS BEEN IN PLACE SINCE LATE LAST WEEK. A COMPACT CLOSED LOW WAS LOCATED OVER THE CENTRAL HIGH PLAINS EARLY THIS MORNING...WITH AN ATTENDANT COLD FRONT CURRENTLY PUSHING SOUTHEAST ACROSS THE PANHANDLES. NORTH/NORTHWEST WINDS IN WAKE OF THE FRONT WILL ADVECT IN MUCH DRIER/STABLE AIR TODAY...KEEPING MOST AREAS DRY. THE EXCEPTION WILL BE ACROSS THE NORTH/NORTHEAST PANHANDLES WHERE COLD TEMPS ALOFT WITH THE COMPACT UPPER LOW AND SOME WRAPAROUND MOISTURE WILL SUPPORT SOME SHOWERS AND MAYBE A FEW ISOLATED THUNDERSTORMS. INSTABILITY WILL BE VERY WEAK HOWEVER...AND THUS NO STRONG OR SEVERE CONVECTION IS ANTICIPATED. NORTHWEST WINDS WILL BE QUITE WINDY TODAY BY JUNE STANDARDS THANKS TO AN ENHANCED LOW-LEVEL PRESSURE GRADIENT BEHIND THE FRONT...ALONG WITH DOWNWARD MOMENTUM TRANSFER OF STRONGER WINDS ALOFT ON THE BACKSIDE OF THE VERTICALLY- STACKED LOW. PARTS OF THE NORTH/NORTHEAST PANHANDLES MAY FLIRT WITH WIND ADVISORY CRITERIA...SO THIS WILL HAVE TO BE MONITORED THROUGH THE DAY. THESE NORTHERLY WINDS WILL ALSO KEEP TEMPS ON THE COOL SIDE TODAY...WITH HIGHS ONLY FORECAST TO REACH THE UPPER 60S TO UPPER 70S. THIS UPPER LOW WILL SLIDE OFF TO THE EAST TONIGHT...BRINGING AN END TO ANY SHOWER/THUNDERSTORM CHANCES BY LATE EVENING. SUBSIDENCE WILL TAKE HOLD OF THE AREA ON TUESDAY AS SHORTWAVE UPPER RIDGING BUILDS OVER THE SOUTHERN ROCKIES...KEEPING THE PANHANDLES DRY THROUGH TUESDAY NIGHT. TEMPERATURES WILL BE ON THE REBOUND...WITH HIGHS CLIMBING BACK INTO THE 80S. IN A CONTINUED PROGRESSIVE PATTERN...A SHORTWAVE TROUGH WILL MOVE ACROSS THE ROCKIES AND PLAINS WEDNESDAY...INDUCING LEE SURFACE TROUGHING WHICH WILL HELP TO DRAW SOME MOISTURE BACK NORTHWARD INTO THE AREA. THIS RETURN OF MOISTURE/INSTABILITY AND THE PRESENCE OF AT LEAST SOME WEAK FORCING WILL SUPPORT A RETURN OF THUNDERSTORM CHANCES...SOME OF WHICH COULD BE STRONG TO SEVERE GIVEN THE PROGGED INSTABILITY AND SHEAR. THE UPPER WAVE WILL DRIVE A COLD FRONT THROUGH EARLY THURSDAY. SOME MOUNTAIN CONVECTION MAY DEVELOP IN THE POST-FRONTAL UPSLOPE FLOW THURSDAY...AND MAKE ITS WAY INTO THE WEST OR NORTHWEST PANHANDLES THURSDAY EVENING/NIGHT. FRIDAY INTO EARLY NEXT WEEK...LOW-LEVEL MOISTURE LOOKS TO HANG AROUND AT LEAST PARTS OF THE AREA...WITH THE DRYLINE POSSIBLY SHARPENING UP OVER THE WEEKEND. THUS THERE WILL PROBABLY BE SOME THUNDERSTORM CHANCES DURING THIS TIME...WITH WEAK IMPULSES MOVING THROUGH THE WEST/SOUTHWEST FLOW ALOFT. HOWEVER...NOT MUCH CONSISTENCY IN SIGNALS REGARDING TIMING/LOCATION OF ANY SUCH THUNDERSTORM CHANCES AT THIS RANGE...AND CAPPING MAY BE AN ISSUE AS WELL. KB FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THE NEXT WEEK DUE TO RECENT RAINFALL AND RESULTANT GREENUP OF FUELS. KB && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 15/08
Hazardous weather outlook, Jun 9, 4:40 AM CDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 440 AM CDT MON JUN 9 2014 OKZ001>003-TXZ001>020-092100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 440 AM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE AND NORTHEAST TEXAS PANHANDLE THIS AFTERNOON AND EVENING. NO STRONG OR SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE PANHANDLES WEDNESDAY AND WEDNESDAY NIGHT...AND ACROSS THE NORTHWEST PANHANDLES THURSDAY NIGHT. SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KB
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:27 PM CDT | Special Weather Statement | AMA | Cimarron | 48 min |
| Jun 8, 8:21 PM CDT | Special Weather Statement | AMA | Texas | 39 min |
| Jun 8, 9:01 PM CDT | Special Weather Statement | AMA | Texas | 44 min |
| Jun 8, 8:16 PM CDT | Special Weather Statement | AMA | Oldham | 44 min |
| Jun 8, 8:48 PM CDT | Special Weather Statement | AMA | Oldham | 42 min |
| Jun 8, 9:09 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 66 min |
| Jun 8, 9:21 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore, Sherman | 54 min |
| Jun 8, 9:24 PM CDT | Flash Flood Warning | AMA | Armstrong, Carson, Deaf Smith, Donley, Hutchinson, Moore and 3 more | 2 hr |
| Jun 8, 9:44 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Hutchinson | 61 min |
| Jun 8, 10:15 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Randall | 43 min |
| Jun 8, 10:47 PM CDT | Flash Flood Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 3 hr |
| Jun 8, 11:42 PM CDT | Special Weather Statement | AMA | Deaf Smith, Randall | 48 min |
| Jun 8, 11:52 PM CDT | Areal Flood Advisory | AMA | Deaf Smith, Randall | 4 hr |
| Jun 9, 12:11 AM CDT | Flash Flood Warning | AMA | Randall | 4 hr |
Nearby
Wind Advisories in Texas, 2014Wind Advisories in Oklahoma, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.